It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • zoloft-should I be concerned?



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-18-2009, 05:06 PM   #1
    zzffgg58
    Junior Member
    (female)
     
    Join Date: Mar 2009
    Location: slinger wi usa
    Posts: 15
    zzffgg58 HB User
    zoloft-should I be concerned?

    Hi-I am writing again about my 31 yr old son. He is currently taking 50mg zoloft per day, ativan twice per day and a drug(can't remember name) for nausea. He is still having some panic attacks but not as many. He used to have 2-3 a day. He seems to have lost all enthusiasm, seems tired a lot. He still has very little appetite but has been at least trying to eat even if not hungry, nausea still somewhat of a problem. Uses Ensure 3-4 times a day for additional calories. Seems the weight loss has subsided, hopefully, he can't afford to lose much more! His eyes are also dilated at times(freaks me out). Has anyone had these side effects from zoloft or ativan? Should I be concerned about these side effects? This is his second full week on the zoloft. Any feedback would be very welcome. As a mother this is very hard to watch my usually vibrant, hardworking son become totally ruled by this anxiety and panic disorder. Thanks for any input someone may have.

     
    Sponsors Lightbulb
       
    Old 03-18-2009, 07:01 PM   #2
    zekat
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri
    Posts: 894
    zekat HB User
    Re: zoloft-should I be concerned?

    Yes, anxiety & panic can completely change a persons outlook!
    First, the two drugs you mention work in different ways. Either one could cause the effects you describe (tired, lack of enthusiasm, etc.) - but so can dealing with panic & anxiety. Depression isn't too far behind when you feel trapped by the fear.

    Personally, I've found much relief with Zoloft. I xanax on an as needed basis (it works much like ativan). It takes several weeks for Zoloft to really work, but he is hopefully having moments or glimmers where he feels like it's going to be ok. The ativan would definately help him get through the panic attack as it is happening. In the long-run, hopefully he'll be able to cut that dose out and rely on the Zoloft.

    I had my first panic attack at 27. I am 32 now. I spent the first year very, very frightened, and dealing with constant panic attacks. I often feared passing out and dying. Eventually, I learned that wasn't going to happen and I have mostly conquered my panic attacks. They are very rare and far between and I am, again, that confident person I was before I ever had one.

    Last edited by ms_mod; 03-19-2009 at 05:58 AM.

     
    Old 03-18-2009, 07:16 PM   #3
    Lourage
    Inactive
    (male)
     
    Join Date: Sep 2007
    Location: US
    Posts: 588
    Lourage HB User
    Re: zoloft-should I be concerned?

    Was he given these prescriptions all at one time? or did he try just the zoloft and when that didn't work the doc added something else? I hope he first tried the zoloft alone and then the ativan was added on after, it's usually given during the period of waiting for an anti-depressant to work, to curb the side effects and mostly the added anxiety it can create.

    I'll tell you what though, whenever i'm on ANY anti-depressant for my anxiety all my friends and family know. It makes me not want to do anything, and totally changes my personality. it's funny too, cause while i feel better, everyone around me HATES the new me that those meds create. It just comes down too that they are not the right meds to prescribe for anxiety in my opinion. Unless depression is also there. I'm 2 weeks off effexor ( a crazy med) and i feel like my old self again. While on the meds, i felt normal in my own head, but i had people saying " whats wrong with you" constantly. it made me want to go out and do things that i wouldn't even do if i was drunk.

    The BEST thing really is a psychologist to talk to , and a benzo to deal with anything that makes the anxiety bad. I'm starting to think that the 24/7 medicated approach isn't right for certain anxiety disorders.

     
    Old 03-18-2009, 09:31 PM   #4
    zzffgg58
    Junior Member
    (female)
     
    Join Date: Mar 2009
    Location: slinger wi usa
    Posts: 15
    zzffgg58 HB User
    Re: zoloft-should I be concerned?

    Thanks for the posts. The doctor gave him the ativan at the er, then after seeing his regular doctor he gave it to get through the first two weeks of the zoloft. His panic attacks sometimes cause vomiting, thus the no eating for fear of throwing up. Before on meds he did have nausea, doctor said zoloft would make him feel better and make his appetite come back- but one of the side effects is nausea! So now we don't know if it is the zoloft causing it or not. He does see some light at the end of the tunnel once in awhile. When on zoloft or any of these drugs does a person still have ups and downs? Also I am really worried about the eyes dilating, anybody hear of that side effect? I feel so helpless not really being able to help him. I know what panic attacks are I have had my fair share but thankfully they come very few and far between! By benzo do you mean buspar? We have the same doctor and he gave me buspar to help me through my anxiety about this. My greatest fear is that he may have cancer (due to the weight loss)--that is my phobia. It has really helped being able to post on this board and read others stories to know that we are not alone in this battle. Thank you all again.

     
    Old 03-19-2009, 01:48 PM   #5
    Lourage
    Inactive
    (male)
     
    Join Date: Sep 2007
    Location: US
    Posts: 588
    Lourage HB User
    Re: zoloft-should I be concerned?

    My pupils get pretty dilated when i start a new anti depressant. I know when they are too cause i get this weird feeling in them.


    a benzo is Ativan, xanax, klonopin, valium.


    I don't remember what class buspar is in, i guess i would put it into the class of meds that doesn't work. I'm giving it more time though cause i'm really hoping it will work cause it's such a safe med to take.

    Last edited by Lourage; 03-19-2009 at 01:48 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lexapro vs. Zoloft ~ Questions, help appreciated. xMzS13x Anxiety 8 10-28-2008 10:26 AM
    Getting off Zoloft wothout having zaps, withdrawl, etc in unexpected way. t_411 Anxiety 10 05-24-2006 01:14 AM
    Question for Zoloft Users Alyna25 Anxiety 3 09-19-2005 12:01 PM
    Zoloft Withdrawal is HELL! PaddyB Depression 215 07-07-2005 08:40 PM
    Irritation from zoloft? momsbrandi Depression 22 04-18-2005 03:53 PM
    Zoloft and Wellbutrin?? jnellywest Anxiety 4 03-10-2005 09:04 AM
    Has anyone suffered zoloft withdrawal and stayed off sgt207 Anxiety 6 01-02-2005 07:48 AM
    ZOLOFT & PAXIL -Are They Working 4 You? Sustasha Depression 0 10-18-2004 11:49 AM
    Zoloft: Questions & Help please... angeleyesinga Depression 35 05-06-2004 04:55 PM
    Weaning off Zoloft onto Wellbutrin SR clinda Depression 4 03-09-2004 09:21 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:12 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!